I really have the same question. My heart rate has been lower than 60 for about a month. Today it is 44, and tomorrow I'm suppose to start taking Lopressor to have a cardiac CTA done on Thursday. I'm suppose to monitor my blood pressure and pulse all day tomorrow, but I really don't know at what point should I start worrying.
Is your pulse that low off meds? I personally think thats too low. Do you have any symptoms? Like lightheaded or dizzy,cold feet and hands? I would talk to your doctor about this and before taking Lopressor because that will make your pulse and bp go even lower.
I never could stay on BB & CCB my pulse & BP would be way too low and I couldn't breath and I was so cold and pale. I had more pvc's and pac's when i was on the bb's.
My cardiologist told me that people usually get more pvc's & pac's when your hr is lower so actually i do better with a higher pulse because it doesn't give my heart as much time to skip and pause.
All my problems started about a month ago when I was put on Atenolol for my high blood pressure. About 5 days after starting it, I starting feeling very dizzy, tired, yawning all the time, very pale, felt like an elephant was sitting on my chest. I had the feeling that my heart wasn't working like it was suppose to, so I checked my pulse...it was 42. That evening my mother took me to the ER and they ran all sorts of tests...everything came back fine. They said I had a bad reaction to the atenolol and put Benadryl in my IV. Released me within an hour or so, and told me to follow up with my doctor. Next day, the doctor told me to stop taking Atenolol and put me on Lisinopril. He told me to call him back in a week to let him know how I was feeling. My symptoms did not improve...yeah, my heart rate would go up to about 50-55, and the doctor said "well, that's better than 40, I think you just have anxiety disorder." So he told me to stop taking Lisinopril, and I told him I would if he would refer me to a cardiologist. So, he did. I have had blood work done...everything normal. Had a nuclear stress test and electrocardiogram done about a week ago. They said that too was normal. I told him about the pain that I'm still having in my chest. It's not really sharp pains...more like achy dull pain about an inch to the right of my breast bone. I did have a really scary pain one night...it woke me from sleep...it felt like hundreds of needles poking me in my left chest, up to my shoulder and then down to my elbow...this lasted for about two minutes. Other than that, the pain hasn't been unbearable and has been on the right side. And my heart rate still low...40-50...with blood pressure high...148/95. So, now the cardiologist wants me to have one of those CTA's done on Thursday. I have to take this Lopressor twice tomorrow and then Thursday morning two hours before the test. I am really worried about taking the Lopressor...I don't want my heart rate to get so low that it just stops or something. I also forgot to mention that heart problems run on both sides of my family. A total of 18 people in my family have died with heart related problems...so, yeah, I'm worried.
The crazy thing is that I spoke to the cardiologist a while ago, and he knows how low it is today. He doesn't seem concerned. He did say that it might get so low that I will feel like I'm going to faint, and that I shouldn't plan on doing anything all day tomorrow while taking the Lopressor. But he thinks I should be fine...so I don't know. You would think he knows what he's talking about...after all, he is the one making the big bucks!...lol.
I am 31...that's another reason he says he isn't too concerned. He said that most women with heart disease don't show signs of problems until they are in their 40's. All I know is that I had an uncle that had no signs of heart problems, and he died of a heart attack at 38.
I just turned 37 and I have been having problems with my heart since 1998 and no one in my family has heart problems. I would just suggest that if you take that Lopressor that someone is there with you in case you start to not feel well or pass out.
The cardiologist kept me on beta blockers for 7 years and every day on them I felt like i was going to die. I couldn't hardly breath they made me gain a ton of weight. I could barely walk and every other beat was a pvc and my pulse was in the 30's so at night when i laid down i'm sure it went even lower because i couldn't lay flat and even breath it was horrible. Now I don't take anything but Ativan for the anxiety when i have bad runs or my heart starts to go crazy.
I want to start taking all natural stuff. There is a supplament called Hawthorn thats for Blood Pressure and I'm going to try that.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.